How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

My 5 year old had a wound that allowed him access for a

Customer Question

My 5 year old had a wound that allowed him access for a staph infection. He was treated over 2 weeks ago with antibiotics, ointment and following the antibiotics he was then was diagnosed with urticaria. It has since been a week and a half and he seems to get a non-itchy, non-raised rash on his face, neck, arms and chest that may last for a few minutes to 30 and gradual fade out. The rash does not seem to bother him, but the past day I have seen clusters of super tiny "pimples", but flesh-colored bumps around his nose, cheeks and mouth. Does he have a food allergy or is this his system still trying to equilibrate after the staph infection? He hasn't had this issue before.
Submitted: 1 month ago.
Category: Dermatology
Customer: replied 1 month ago.
The pediatrician recommended zyrtec in the morning and benadryl in the evening for his urticaria. The rashes seem to continue, but be less severe if he takes these meds. I have discontinued these meds for 2 days now to determine his response without any medication. I can not say for sure if his response is improved with the allergy meds or not.
Expert:  Dr. David replied 1 month ago.

This is Dr. David

I am sorry for your child and his infection.

often times when children are fighting off infections, whether viral or bacterial, they can develop a rash on the skin.

rash on the skin often can be a skin manifestation of internal inflammation.

what is most important is his wound healing up and if his staph infection getting better.

if he continues to have this wound or this staph infection, these could be enough to be causing internal inflammation which can cause skin rash.